Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 279, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2007, 10:59 PM CDT for Brown County, Keya Paha County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 10:59 PM CDT (03:59 UTC)
- Expired
- Jul 9, 2007, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Brown County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 10:32 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 100402
SVRLBF
NEC017-103-100445-
/O.NEW.KLBF.SV.W.0279.070710T0359Z-070710T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF SPRINGVIEW...
* UNTIL 1145 PM CDT
* AT 1056 PM CDT(956 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTH
OF NORTH RIVER TRAIL TO 21 MILES NORTHWEST OF NORTH RIVER TRAIL TO
49 MILES WEST OF NORTH RIVER TRAIL...OR ALONG A LINE EXTENDING
FROM 15 MILES SOUTHWEST OF WINNER TO 10 MILES NORTHEAST OF
VALENTINE TO 23 MILES WEST OF VALENTINE...AND MOVING SOUTHEAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORTH RIVER TRAIL BY 1120 PM CDT...
BOBCAT STATE WILDLIFE MANAGEMENT AREA AND SPRINGVIEW BY 1130 PM
CDT...
THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AND BURTON BY 1135 PM
CDT...
MILLS BY 1140 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR NORTHWESTERN NEBRASKA.
LAT...LON 4298 9927 4298 10020 4291 10020 4260 10019
4270 9977 4281 9928
$$
JWS2 follow-up statements
000
WWUS53 KLBF 100421
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1120 PM CDT MON JUL 9 2007
NEC017-103-100445-
/O.CON.KLBF.SV.W.0279.000000T0000Z-070710T0445Z/
BROWN NE-KEYA PAHA NE-
1120 PM CDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR KEYA PAHA AND NORTHWESTERN BROWN COUNTIES...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
HIGHWAY 183 MILE MARKER 220 TO HIGHWAY 12 MILE MARKER 30 TO 13 MILES
SOUTHWEST OF HIGHWAY 12 MILE MARKER 30...OR ALONG A LINE EXTENDING
FROM 19 MILES NORTH OF SPRINGVIEW TO 15 MILES WEST OF SPRINGVIEW TO
15 MILES SOUTHEAST OF VALENTINE...MOVING SOUTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 12 MILE MARKER 40 BY 1125 PM CDT...
BOBCAT STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 183 MILE MARKER 220
AND SPRINGVIEW BY 1130 PM CDT...
BURTON BY 1135 PM CDT...
THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA BY 1140 PM CDT...
7 MILES SOUTHWEST OF MILLS AND 7 MILES WEST OF HIGHWAY 137 MILE
MARKER 20 BY 1145 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4298 9927 4298 10020 4291 10020 4260 10019
4270 9977 4281 9928
$$
JWS000
WWUS53 KLBF 100445
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1144 PM CDT MON JUL 9 2007
NEC017-103-100454-
/O.EXP.KLBF.SV.W.0279.000000T0000Z-070710T0445Z/
BROWN NE-KEYA PAHA NE-
1144 PM CDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR KEYA PAHA AND NORTHWESTERN
BROWN COUNTIES EXPIRES AT 1145 PM CDT...
AT 1144 PM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE
STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSED A
SEVERE WEATHER THREAT.
HOWEVER...HEAVY RAIN AND WIND GUSTS TO 45 MPH WILL STILL BE POSSIBLE
WITH ANY OF THE STORMS THAT PASS THROUGH THE AREA THROUGH 1 AM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR NORTHWESTERN NEBRASKA.
LAT...LON 4298 9927 4298 10020 4291 10020 4260 10019
4270 9977 4281 9928
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:18 PM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, Jul 9, 3:18 PM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT MON JUL 9 2007 .SYNOPSIS... A WEAK MESOHIGH FROM LAST NIGHTS CONVECTION LINGERS ACROSS WRN NEBRASKA WITH CLEAR SKIES IN THE NORTHWEST. TEMPS WARMING TO THE MID AND UPPER 80S. DEWPOINTS A RESPECTABLE MID TO UPPER 50S FROM NEBRASKA PANHANDLE NORTHWEST INTO NORTHEASTERN WYOMING. UPSTREAM DISTURBANCE INDICATED ON WATER VAPOR IMAGERY SLIDING INTO NRN WYOMING AS OF 20Z. SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST AREAS. MID AFTN CONVECTION INITIATING IN WYOMING WITH STRONGEST STORMS LOCATED NEAR BUFFALO WYOMING. .SHORT TERM DISCUSSION... PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS SOUTHEAST FUELING THUNDERSTORM DEVELOPMENT FROM ERN WY AND BLACK HILLS REGION INTO ERN PANHANDLE SWRN ZONES. IN THESE AREAS HAVE INSERTED 30 TO 50 POPS. ADDITIONAL THUNDERSTORMS POSSIBLE ACROSS REMAINDER OF AREA AS COLD FRONT SWEEPS ACROSS WITH 20 TO 30 POPS. HEAVILY FAVORED THE NAM SOLUTION FOR POPS AND QPFS AND ALSO A LOOK AT 15Z SREF REINFORCES NAM SOLUTION. WITH POSSIBILITY OF AN MCS DEVELOPMENT INTO THE WEST AND SOUTHWEST OVERNIGHT...HEAVY RAINFALL AGAIN POSSIBLE AS PRECIPITABLE WATER VALES AGAIN 100 TO 125 PERCENT OF NORMAL. ACTIVITY MAY LINGER IN SWRN NEBRASKA TUESDAY MORNING BEFORE DISSIPATING. TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S TUESDAY AND WEDNESDAY WITH A LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY ACROSS THE SOUTH. NORTHWEST FLOW ALOFT TO CONTINUE FOR THURSDAY AS WELL WITH A SLIGHT CHANCE ACROSS THE WEST. .LONGER TERM DISCUSSION...FOR FRIDAY THROUGH MONDAY. AS UPPER TROUGH IN THE EAST RETREATS EASTWARD...UPPER RIDGE WILL GRADUALLY BUILD BACK INTO THE PLAINS FRIDAY THROUGH MONDAY BRINGING A GRADUALLY WARMUP EACH DAY. RETAINED SLIGHT CHC FOR THUNDERSTORMS FAR WEST FRIDAY LATE AFTERNOON AND EVENING...THEN DRY BEYOND. BY SUNDAY...HIGHS SHOULD RETURN TO THE UPPER 80S AND LOWER 90S REGION WIDE WITH READINGS LIKELY IN THE 90S MONDAY. && .AVIATION... A COLD FRONT TO PUSH SOUTHEAST INTO NORTHWEST NEBRASKA AFTER MIDNIGHT WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS TWEB ROUTE 098 AFTER MIDNIGHT AND 264 BEFORE DAYBREAK TUESDAY. ISOLATED CONVECTION WILL ALSO BE SEEN NEAR THE FOOTHILLS IMPACTING THE DENVER TERMINAL THIS EVENING. VFR CONDITIONS WILL BE ENCOUNTERED THROUGH THE EVENING WITH MVFR CONDITIONS AFTER MIDNIGHT ACROSS NORTHWEST NEBRASKA AS THE FRONT PUSHES SOUTHEAST AND CLOUDS LOWERING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/TLK
Hazardous weather outlook, Jul 9, 10:22 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1022 PM CDT MON JUL 9 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-110330- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1022 PM CDT MON JUL 9 2007 /922 PM MDT MON JUL 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE INTO WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE REMAINDER OF THE NIGHT. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...MAINLY ACROSS PORTIONS OF SHERIDAN...CHERRY AND POSSIBLY KEYA PAHA COUNTIES. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT...BUT ARE EXPECTED TO WEAKEN SOME DURING THE NIGHT. HOWEVER...SOME STORMS WILL STILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST ON TUESDAY WITH THE THE FRONT REMAINING IN THE AREA...AND ADDITIONAL UPPER LEVEL DISTURBANCES. THEN A SLIGHT CHANCE FOR THUNDERSTORMS FOR THE SOUTHWEST AND PANHANDLE AREAS DAILY THROUGH FRIDAY...AS STORMS WILL HAVE THE POTENTIAL TO DEVELOP WITH THE HEATING OF THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jul 9, 11:13 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.